Letter to the Editor
Colistin-associated Acute Renal Failure: Revisited
AbstractDaram et al1 recently presented a case report outlining the occurrence of acute renal failure, purported to be caused by “colistin,” in a 57-year-old male. In their letter to the editor,1 the authors cited four papers from the literature spanning the period 1962 to 1971, related to the potential for colistin to cause nephrotoxicity. While we agree with Daram et al in their conclusion that physicians should be aware of the potential toxicities of colistin if it is to be used intravenously,1 we would like to clarify a few important issues raised in their letter to the editor and also refer to more recent literature on its potential to cause nephrotoxicity and on its clinical pharmacology.
This content is limited to qualifying members.
Existing members, please login first
If you have an existing account please login now to access this article or view purchase options.
Purchase only this article ($15)
Create a free account, then purchase this article to download or access it online for 24 hours.
Purchase an SMJ online subscription ($75)
Create a free account, then purchase a subscription to get complete access to all articles for a full year.
Purchase a membership plan (fees vary)
Premium members can access all articles plus recieve many more benefits. View all membership plans and benefit packages.